Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 26, 2021, 4:48 PM MDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 4:48 PM MDT (22:48 UTC)
- Expired
- Jul 26, 2021, 5:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
The radar
The Pueblo radar (KPUX), 166 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WWUS85 KPUB 262248
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
448 PM MDT Mon Jul 26 2021
COZ094-099-262330-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
448 PM MDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 530 PM MDT...
At 448 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Kim, or 36 miles northeast of Des Moines, moving
northwest at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3707 10369 3735 10334 3708 10307 3700 10317
3700 10352
TIME...MOT...LOC 2248Z 118DEG 6KT 3704 10328
$$
KTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:42 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 26, 3:42 PM MDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 342 PM MDT Mon Jul 26 2021 .SHORT TERM...(This evening through Tuesday) Issued at 340 PM MDT Mon Jul 26 2021 Main Forecast Concerns/Challenges: 1) Isolated to widely scattered thunderstorms will continue into this evening, mainly across the southern mountains and far southern plains, near the Colorado and New Mexico border. Flash flooding risk will continue for mainly the Spring Burn Scar through early evening. Similar thunderstorm chances for the same location expected Tuesday afternoon, though likely less in coverage. Latest radar imagery depicting isolated to widely scattered showers and thunderstorms continuing to develop over the southern mountains and far southern plains. This development is occurring within surface trough axis, where slightly higher dewpoint air and instability is situated. While there is some upper level support, the forcing has been generally weak with instability and shear also on the weaker side. This has resulted in weaker storms this afternoon, though brief periods of heavy rainfall have been observed. With no real change expected with this setup and environment this afternoon and evening, expect similar trends with coverage and intensity. While some small hail and gusty winds could still occur with an isolated stronger storm, brief heavy rainfall and localized flash flooding mainly for the burn scars are the main hazards through mid evening. Given where these storms are expected to continue developing, the Spring burn scar would be most at risk. Similar thunderstorm chances are expected Tuesday afternoon, but with even less forcing and moisture, expect the coverage of storms to also be less. .LONG TERM...(Tuesday night through Monday) Issued at 340 PM MDT Mon Jul 26 2021 ...Drier and warmer during the week... ...Wetter pattern for the weekend... .Wednesday through Friday...High pressure aloft will build to the north of the region and gradually move to the south and east. Flow aloft becomes light easterly with drier air aloft moving into he region. Precipitable water progs show the monsoon plume getting pushed to the west of the region. There will still be enough moisture for diurnal convection, mostly over the mountains with the highest PoPs in the eastern San Juan Mountains. With the drier atmosphere, convection will be high based with generally light QPF. With the generally easterly flow aloft, any storms will have trouble moving off of the mountains with mostly isolated PoPs or lower from the Interstate 25 corridor and eastward. Highs on the plains will be above average with values around 100 in the lower Arkansas River Vally. .Saturday through Monday...Upper high weakens and moves to the southeast. This allows for the amount of monsoon moisture to increase. In addition, the models and ensembles indicated a cold front will bring an increase in low level moisture to the plains and eastern mountains. Grids show an increase in PoPs for this period with cooler daytime highs. Too early to get specific. Models and ensemble suggest the most abundant moisture for the plains on Sunday and Monday with the potential for some locally heavy rain. --PGW-- && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1151 AM MDT Mon Jul 26 2021 VFR and mainly dry conditions expected across the TAF sites this period. Some isolated storms possible around ALS this afternoon, and so have maintained the VCTS. Elsewhere, dry weather expected, though can't completely rule out an isolated shower or storm around COS. Confidence is low for this occurring at this time, and have maintained dry conditions for COS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RODRIGUEZ LONG TERM...PGW AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 26, 11:50 AM MDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1150 AM MDT Mon Jul 26 2021 COZ058>089-093>099-271800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1150 AM MDT Mon Jul 26 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous slow moving thunderstorms will develop early in the afternoon over the mountains and along the New Mexico border, spreading across interior valleys and the far southern I-25 corridor by late in the day. The main risk with storms today will again be locally heavy rainfall and flash flooding, with areas over the eastern San Juan mountains and southern Sangre de Cristo Mountains, including the Spring burn scar especially at risk. A few stronger storms could also contain small hail, gusty winds up to 50 mph and frequent cloud to ground lightning. Storms will gradually weaken and dissipate during the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storm coverage and intensity is expected to decrease from Tuesday through Friday, as the monsoonal moisture plume is pushed north and west of the region. There will be enough residual moisture to support isolated to scattered afternoon and evening storms each day, with the best coverage moving west across the higher terrain of the Continental Divide. Storm threats will include lightning and gusty outflow winds of up to 45 mph, with locally heavy rainfall and small hail possible with the stronger storms. An uptick in storm coverage and rainfall intensity remains in the offing for next weekend, as available moisture begins to work back into the region. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the mountains and far southeastern Colorado plains this afternoon and evening. RODRIGUEZ
In the hours before
Special weather statement, Jul 26, 3:56 PM MDT, 52 minutes before
Special Weather Statement National Weather Service Pueblo CO 356 PM MDT Mon Jul 26 2021 COZ094-262245- Eastern Las Animas County CO- 356 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS COUNTY UNTIL 445 PM MDT... At 356 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 19 miles north of Branson to 14 miles west of Pritchett. These storms were nearly stationary. Penny size hail and wind gusts of 50 to 55 mph will be possible with these storms. These storms will remain over mainly rural areas of east central Las Animas County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3735 10397 3753 10309 3730 10309 3719 10394 TIME...MOT...LOC 2156Z 340DEG 4KT 3730 10384 3745 10310 Cohen
Special weather statement, Jul 26, 4:48 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
448 PM MDT Mon Jul 26 2021
COZ094-099-262330-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
448 PM MDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 530 PM MDT...
At 448 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Kim, or 36 miles northeast of Des Moines, moving
northwest at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3707 10369 3735 10334 3708 10307 3700 10317
3700 10352
TIME...MOT...LOC 2248Z 118DEG 6KT 3704 10328
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:05 PM MDT | Special Weather Statement | PUB | Fremont | 55 min |
| Jul 25, 6:33 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Jul 25, 6:45 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jul 25, 7:11 PM MDT | Flash Flood Warning | PUB | Custer, Fremont | 3 hr |
| Jul 25, 7:27 PM MDT | Special Weather Statement | PUB | Custer | 48 min |
| Jul 25, 7:48 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Pueblo | 3 hr |
| Jul 25, 8:07 PM MDT | Flash Flood Warning | PUB | Custer, Huerfano, Pueblo | 3 hr |
| Jul 26, 3:56 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jul 26, 5:35 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.